Posted by: Anon | 2009-02-02

Psycho effects of crystal meth

I need some advise about the effect crystal meth has on a person –  psychologically.
I suppose it' s got some effect on one' s dopamine levels as well as depression...
See, I use to be a meth user –  heavy –  and after 6 weeks in Vista clinic I was diagnosed with Chronic Major Depression and put on anti-depro' s for life...
The psychiatrist said I suffer from Impulsive Aggressive Outbursts and also put me on mood stabilisers 3 times a day as well as sleeping tabs...
I stopped using the anti-depro' s, but soon after started using them again –  needless to say!
As for the rest –  I stopped... Felt that it' s too many pills for a (at the time) 20 year old guy to take daily –  I mean, it was all S5 tabs...
Did I do the right thing?
I keep on telling myself –  everyday –  that I do not suffer from depression, and believe you me, I believe it (as long as I take the tabs, stupid huh?)
Anyway... I' ve read about meth and its consequences, but I need somebody to give me some perspective...
Can you maybe help.... I know it' s quite the mouthful

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Methamphetamine withdrawal can cause acute depression, anxiety and anger. Your depression, howerver, is most probably an pre-existing condition, and staying on the prescribed antidepressants is the right thinf to do.
I agree that using a tranquiliser continuously is not ideal, and stopping before this too may have become habit-forming was probably the right thing to do as soos as symptoms such as anxiety was controlled, although the ideal would have been to discuss this with your doc first.

Best of luck!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.